Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Help with meds...

Nov 26, 2015 7:07 AM

I need some advice, please.
My current med regime is:
Endone 5mg x 3 daily
Targin 10/5 x 2 daily
Valium 10mg x 3 daily
Prozac 20mg x 1 daily
Endep 10mg x 1 daily
Lyrica 75mg x 2 daily
I also take a large combination of vitamins and supplements.
All the meds except Lyrica have been a constant in my life for 2 years plus.
Now the pain clinic have put me on Lyrica and I am supposed to increase my dosage by 25mg a week until I am taking 300mg x 2 daily.
So far, each increase has knocked me on my ass for 24 hours after the initial increase or made me ill or both, if I'm lucky... 😕
I am also concerned it is wreaking havoc on my Prozac as my moods have been low....even suicidal one night. My moods prior had been reatively stable. In saying that, I do have a lot of external stressors in my life that didn't exist until recently so I cannot 100% agree that it is the med combo but I'm not ruling it out.
I have told my GP and my gynecologist and surgeon of my concerns but they are hell bent on me continuing the Lyrica increase.
The side effects every tine I increase by 25mg is causing major stress in my job and I'm concerned that my job is on the line but I know my health needs to finally be my priority.
What I would like to do is increase my dosage by much more than 25mg next week so that I'm taking 150mg x 2 daily, then 300mg x 2 daily the following week just so I can get it over and done with.
My pain factor is still incredibly high at my current dose and like all of us, I just want to be free of pain or at least see some improvement of my quality of life.
I dont have a follow up appt at the pain clinic until after Christmas at least and cannot afford to see my gp.
Do you think it's silly if I just jump in head first, up my dosage more quickly and see what happens?
I dont know how much more my boss will tolerate and mention has already been made about how my productivity is being affected by my medication. Cue those external stressors....did I mention that I also live with my boss and work from home? Not a good combo!
In case you are wondering before you offer any advice, my current diagnoses are:
Syringomyelia
Chronic Pelvic Pain
Recurring Bouts Of Major Depression
Generalised Anxiety Disorder
Factor V Leiden
Allodynia
I would appreciate any advice at this time.
Life is really throwing me a curveball and I'm feeling very alone, misunderstood and severely lacking in understanding and support from those who are supposed to love me.
I don't want to be a burden on anyone anymore but I do know that I have a lot to live for. I guess I just need some advice, support and encouragement and if that means reaching out to strangers who "get it" then so be it.
Thanks for putting up with my venting...😙💨

Nov 26, 2015 7:28 AM

I am not handing out medical advice and I am not suggesting you take an increased amount because I would not want to be responsible for if anything happens. If you are using iPad or android would be the same, download an app called drugs.com. It is an excellent resource for all your medication. I use it because it carries advice on all medications and it lets me enter my medication and it will tell me about integrations between them. Plus it allows you to look up a pill by shape and numbers on them.

But to the subject at hand, when looking up Lyrica, it said that you could increase to 300 mg within one week. I want you to read that for yourself there to make sure my eyes are not tricking me. One thing to consider Is the depressive affect of taking a large amount over several days. It would take longer for your body to adjust. Feeling that blue for a longer period of time, could that make you feel suicidal. The reason I say that is because when a medicine knocks me down for a few days, it really starts to make me depressed. It makes me see the world different. I don't feel suicidal but I feel very dark. I just have a feeling that feeling you get with a 25 mg increase will last longer than a couple of days with a significant increase. I encourage you to ask a pharmacist some general questions on what to expect or really look over this article.

Nov 26, 2015 7:28 AM

Best wishes and please be safe

Nov 26, 2015 7:33 AM

I want to tell you that its always best for your Dr to advise you.

Nov 26, 2015 7:38 AM

Thank you for your advice. ☺ I am going to download that app now and will write a longer reply when I wake up as its currently 11.30p.m. here and I'm normally asleep by now. I promise to be safe. Thank you for asking me to make that promise. ☺ And now to download the app, then meditate and sleep. Xoxo ❤

Nov 26, 2015 11:44 AM

Seems like the docs should do something if you're feeling social, and it seems from what you said increasing the dose seems to make it worse.

Had the Lyrica been helping in between the increased dosages? I know I took it (only trial dose though) and it was slightly addictive because I felt amazing every time it wore off. Thankfully, my stepmom said I was being "really good" so I knew something was terribly wrong.

Whatever you do, keep talking to your docs, and tell them what's happening. I'm just going to voice what I think I'm hearing you say, which is that you sound uncomfortable continuing with this method of increased dosage. Have you asked about trying a single dose more long term?

I don't know, going along with the increased dose even when it's causing more pain, and psychological issues doesn't sound like a good idea, especially with a history of anxiety and depression. Just sounds kinda doom-ish to me

Ready to start relieving your pain?

Join Community